Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 88, NWS Boston/Norton, MA

August 21, 2011

NWS Boston/Norton, MA issued this small craft advisory at Aug 21, 2011, 10:45 PM EDT. It took effect at Aug 22, 2011, 12:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2011, 10:45 PM EDT (02:45 UTC)
In effect from
Aug 22, 2011, 12:00 AM EDT
Expired
Aug 22, 2011, 10:15 AM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WHUS71 KBOX 220245
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1045 PM EDT SUN AUG 21 2011

ANZ254>256-221045-
/O.CAN.KBOX.SC.Y.0087.000000T0000Z-110822T2300Z/
/O.NEW.KBOX.SC.Y.0088.110822T0400Z-110822T2000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1045 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT MONDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-220345-
/O.CAN.KBOX.SC.Y.0087.000000T0000Z-110822T1600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1045 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS WILL REMAIN BELOW 5 FEET OVERNIGHT.

$$

ANZ250-220345-
/O.CAN.KBOX.SC.Y.0087.110822T0500Z-110822T1600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1045 PM EDT SUN AUG 21 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS WILL REMAIN BELOW 5 FEET OVERNIGHT.

$$
2 follow-up statements
269 
WHUS71 KBOX 220823
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
423 AM EDT MON AUG 22 2011

ANZ254>256-221630-
/O.EXT.KBOX.SC.Y.0088.000000T0000Z-110822T1800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
423 AM EDT MON AUG 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
737 
WHUS71 KBOX 221415
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1015 AM EDT MON AUG 22 2011

ANZ254>256-221515-
/O.CAN.KBOX.SC.Y.0088.000000T0000Z-110822T1800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1015 AM EDT MON AUG 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SEAS HAVE DIMINISHED BELOW SMALL CRAFT CRITERIA AND ARE EXPECTED
TO CONTINUE TO DIMINISH...SO THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED. 

$$

RLG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 9:57 PM EDT, 48 minutes earlier.

Area forecast discussion, Aug 21, 9:57 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
957 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT ENTERING WESTERN NEW ENGLAND WILL CROSS THE REGION
OVERNIGHT AND MOVE OFFSHORE BY MORNING. HIGH PRESSURE FROM THE
NORTHERN PLAINS THEN MOVES IN WITH DRY WEATHER THROUGH MIDWEEK.
ANOTHER FRONT MAY APPROACH LATE THIS WEEK WITH A CHANCE FOR MORE
UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH MONDAY/...
RADAR SHOWS TWO AREAS OF SHOWERS/TSTM OVER THE REGION. ONE IS OVER
SOUTHERN NH/NORTHERN MASS...THE SECOND IA R OVER CT AND RI. STILL
SOME SHOWERS HANGING BACK OVER EASTERN NY...AND THESE MAY MOVE
ACRSS MASS AND NH LATE AT NIGHT.

WE BUMPED FORWARD THE TIMING OF POPS OVERNIGHT. BUT OVERALL THE
FORECAST REMAINS SIMILAR TO PREVIOUS ISSUES. STILL A CONCERN FOR
HEAVY DOWNPOURS WITH PRECIP WATER VALUES NEAR 1.9 INCHES.

&&

.SHORT TERM /MONDAY NIGHT/...

MONDAY...
COLD FRONT MOVES OFF THE EAST COAST AS AROUND 12Z WITH DRIER AIR
MOVING IN FROM WEST TO EAST. GENERALLY CLEARING SKIES ACROSS THE
AREA THOUGH MAY SEE SOME DIURNAL CUMULUS CLOUDS IN THE AFTERNOON
AND EVENING. TEMPS AT 850 MB WILL BE 9-12C...WHICH MIXED WOULD
PRODUCE MAX TEMPS IN THE UPPER 70S AND LOWER 80S.

MONDAY NIGHT...HIGH PRESSURE BUILDS INTO THE REGION WITH DRIER AND
COOLER AIR PUSHING INTO THE AREA. GOOD RADIATIONAL COOLING
EXPECTED OVERNIGHT WITH FEW CLOUDS IF ANY AND LIGHT WINDS.
DEWPOINTS IN THE UPPER 40S TO LOW 50S WILL ALLOW TEMPERATURES TO
FALL INTO THE UPPER 40S ACROSS THE NORTHWEST AND LOW TO MID 50S
ELSEWHERE.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
DID NOT SPEND A LOT OF TIME ON THIS PORTION OF THE FORECAST WITH
CONVECTION DEVELOPING ACROSS PORTIONS OF SOUTHERN NEW ENGLAND.
USED THE LATEST GUIDANCE FROM HPC TO TREND THIS PORTION OF THE
FORECAST.

TUESDAY AND TUESDAY NIGHT...
UPPER TROF PIVOTS EAST OFF THE ATLANTIC COAST DURING TUESDAY...
WHILE SURFACE HIGH PRESSURE MOVES TO AND EVENTUALLY OFF THE MID
ATLANTIC COASTLINE. FEW CLOUDS EXPECTED DURING THIS PERIOD. HIGHS
MAINLY 75 TO 80...TUESDAY NIGHT GOOD RADIATIONAL COOLING BRINGS A
SECOND NIGHT OF BELOW NORMAL LOWS...MAINLY AROUND 50 TO THE UPPER
50S.

WEDNESDAY AND WEDNESDAY NIGHT...
GETTING INTO RETURN FLOW AS HIGH PRESSURE MOVES FURTHER
OFFSHORE...WITH INCREASING SOUTHERLY FLOW. EXPECT A GRADUAL
INCREASE IN HUMIDITY WITH TEMPS CLOSE TO SEASONABLE. COULD SEE
SOME INCREASE IN CLOUDS...BUT PRECIP SHOULD GENERALLY HOLD OFF
UNTIL APPROACHING COLD FRONT GETS CLOSER TO OUR AREA. CONTINUED
SLIGHT CHANCE POPS WESTERN ZONES LATE WED NIGHT.

THURSDAY...
THU SHOULD BE HUMID WITH A COLD FRONT APPROACHING FROM THE
WEST...MOVING INTO OR INTO WESTERN FRINGES OF SOUTHERN NEW ENGLAND.
POTENTIAL FOR SHOWERS AND THUNDERSTORMS IN SOUTHERN NEW ENGLAND
AHEAD OF AND ALONG THIS FRONT...ATTM WILL GO WITH CHANCE POPS.
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THU NIGHT AS
COLD FRONT TRACKS THROUGH THE FORECAST AREA.

FRIDAY...
COLD FRONT SHOULD SLIDE OFFSHORE WITH HIGH PRESSURE REPLACING IT
OVER OUR AREA. LOWER CONFIDENCE IN THIS TIMEFRAME AS PREVIOUS MODEL
RUNS HAD FRONT STILL OVER THE AREA. FOR THIS PACKAGE...KEPT SLIGHT
CHANCE POPS IN THE MORNING BUT THEN DRY.

SATURDAY...
SATURDAY SHOULD BE QUIET WITH HIGH PRESSURE ACROSS THE REGION.
HOWEVER...MODELS DIFFER IN SOLUTIONS AND CONFIDENCE IS LOW. SOME
INCREASE IN MOISTURE EXPECTED INTO SAT NIGHT...BUT WHETHER IT IS
TROPICAL IN NATURE OR NOT IS STILL YET TO BE DETERMINED.

SUNDAY...
EVEN MORE UNCERTAIN IS THE FORECAST FOR NEXT SUNDAY. POSSIBILITY
FOR A TROPICAL PLUME OF MOISTURE WHICH COULD LEAD TO PERIODS OF
HEAVY RAINFALL.  STILL WAY TO EARLY TO GET INTO MORE DETAILS THAN THAT.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TONIGHT...MODERATE CONFIDENCE. A COLD FRONT WILL MOVE ACROSS NEW
ENGLAND OVERNIGHT. AREAS OF MVFR-IFR LIKELY IN SHOWERS AND TSTMS
THROUGH 06Z...WITH THE POTENTIAL FOR HEAVY DOWNPOURS AND WIND
GUSTS UP TO 40 KNOTS AT MOST LOCATIONS. WINDS WILL SHIFT TO WEST-
NORTHWEST AFTER THE FRONT MOVES THROUGH...WITH ANY IFR/MVFR
CONDITIONS IMPROVING TO VFR ESPECIALLY IN THE CT VALLEY AND
VICINITY.

MONDAY...HIGH CONFIDENCE. COLD FRONT MOVES OFFSHORE WITH VFR IN
CLEARING SKIES ALL AREAS. CLOUDS MAY REDEVELOP IN THE AFTERNOON
BUT CONDITIONS SHOULD REMAIN VFR.

MONDAY NIGHT...HIGH CONFIDENCE. VFR.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF CONDITIONS. MODERATE
CONFIDENCE IN TIMING.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR
CONDITIONS.

&&

.MARINE...
EXPECT S-SW WINDS GUSTING UP TO 20 KT WITH SEAS BUILDING UP TO 5 FT
ON THE OUTER WATERS. SHOWERS AND TSTMS ARE LIKELY TONIGHT WITH
LOCALLY ROUGH SEAS POSSIBLE. A SMALL CRAFT ADVISORY IS IN EFFECT
THROUGH THE NIGHT FOR THESE ZONES.

MONDAY...WINDS SHIFT TO W-NW AS COLD FRONT CLEARS THE WATERS. EXPECT
SEAS STARTING AROUND 5 FT ON THE OUTER AND SOUTHERN WATERS...THEN
DIMINISHING THROUGH THE DAY. THESE SEAS WILL LINGER LONGEST SOUTH
OF NANTUCKET.

MONDAY NIGHT...WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA.

OUTLOOK...TUESDAY THROUGH FRIDAY...

TUESDAY THROUGH WEDNESDAY...HIGH PRESSURE. WINDS AND SEAS EXPECTED
TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

THURSDAY AND THURSDAY NIGHT...THERE IS A CHANCE FOR SOUTHWEST WIND
GUSTS UP TO 25 KT AND SEAS UP TO 5 FT ACROSS THE OUTER COASTAL
WATERS...AHEAD OF AN APPROACHING COLD FRONT.

FRIDAY...WINDS AND SEAS DIMINISH BEHIND A COLD FRONT.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES OF 1.5 TO 2.0 INCHES IN PLACE WILL LINGER
UNTIL THE COLD FRONT MOVES THROUGH LATER TONIGHT. THIS WILL
SUPPORT LOCALLY HEAVY DOWNPOURS...AND COULD PRODUCE POCKETS OF
URBAN/POOR DRAINAGE FLOODING TONIGHT. BUT LOW AND MID-LEVEL
SOUTHWEST WINDS WILL KEEP STORMS MOVING FAIRLY WELL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR ANZ254>256.

&&

SYNOPSIS...BELK/RLG
NEAR TERM...WTB
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...BELK/RLG
MARINE...BELK/RLG
HYDROLOGY...
Hazardous weather outlook, Aug 21, 4:03 AM EDT, 18 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EDT SUN AUG 21 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-220815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
403 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING. THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND
HAIL. THEY MAY ALSO PRODUCE BRIEF HEAVY DOWNPOURS THAT COULD CAUSE
LOCAL URBAN AND POOR DRAINAGE FLOODING. THE GREATEST RISK OF
STRONGER THUNDERSTORMS SHOULD BE ACROSS SOUTHERN NEW HAMPSHIRE...
CENTRAL AND WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

ANZ230>237-250-251-254>256-220815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
403 AM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT.
THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND LOCALLY
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Aug 21, 4:51 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND DMG     KEENE                   42.95N  72.30W
08/21/2011                   CHESHIRE           NH   LAW ENFORCEMENT

            LARGE LIMBS DOWN BLOCKING WASHINGTON AND MECHANIC
            STREETS IN DOWNTOWN KEENE

0228 PM     TSTM WND DMG     WESTMORELAND            42.97N  72.45W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH VILLAGE ROAD

0229 PM     TSTM WND DMG     SURRY                   43.05N  72.33W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ACROSS ROAD ON ROUTE 12A NEAR FIRE STATION

0235 PM     TSTM WND DMG     WALPOLE                 43.08N  72.43W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON KINGSBURY ROAD. LARGE LIMBS
            DOWN ON COUNTY ROAD.

0237 PM     TSTM WND DMG     ALSTEAD                 43.15N  72.37W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN ON WIRES ON ROUTE 12A. TREES AND WIRES DOWN
            BLOCKING HIGH STREET.

0246 PM     TSTM WND DMG     KEENE                   42.95N  72.30W
08/21/2011                   CHESHIRE           NH   CO-OP OBSERVER

            NUMEROUS REPORTS THROUGHOUT DOWNTOWN KEENE OF MULTIPLE
            LARGE TREE LIMBS DOWN OBSTRUCTING SIDEWALKS AND ROADS.
            ONE TREE STRUCK BY LIGHTNING AND ANOTHER TREE DOWN
            ACROSS A PORTION OF A HOUSE.

0352 PM     TSTM WND DMG     HARTFORD                41.77N  72.68W
08/21/2011                   HARTFORD           CT   AMATEUR RADIO

            LARGE TREE DOWN ON HOUSE ON PLINY STREET

&&

KAB
Special weather statement, Aug 21, 7:11 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT SUN AUG 21 2011

MAZ002-003-008-220015-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
711 PM EDT SUN AUG 21 2011

AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
FREQUENT LIGHTNING 9 MILES WEST OF EAST WINDSOR...OR ABOUT 16 MILES
SOUTH OF NORTH ADAMS...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...EAST WINDSOR...WORTHINGTON...
  CUMMINGTON...CHESTERFIELD...PLAINFIELD...HAWLEY...GOSHEN...
  MONROE...CHARLEMONT...ROWE...ASHFIELD...HEATH...BUCKLAND...CONWAY
  AND SHELBURNE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

&&

LAT...LON 4239 7302 4263 7296 4266 7296 4266 7299
      4268 7299 4270 7296 4270 7302 4274 7303
      4274 7276 4246 7258 4239 7284 4236 7307
      4239 7307

SIPPRELL
Local storm report, Aug 21, 8:04 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
804 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND DMG     KEENE                   42.95N  72.30W
08/21/2011                   CHESHIRE           NH   LAW ENFORCEMENT

            LARGE LIMBS DOWN BLOCKING WASHINGTON AND MECHANIC
            STREETS IN DOWNTOWN KEENE

0228 PM     TSTM WND DMG     WESTMORELAND            42.97N  72.45W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH VILLAGE ROAD

0229 PM     TSTM WND DMG     SURRY                   43.05N  72.33W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ACROSS ROAD ON ROUTE 12A NEAR FIRE STATION

0235 PM     TSTM WND DMG     WALPOLE                 43.08N  72.43W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON KINGSBURY ROAD. LARGE LIMBS
            DOWN ON COUNTY ROAD.

0237 PM     TSTM WND DMG     ALSTEAD                 43.15N  72.37W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN ON WIRES ON ROUTE 12A. TREES AND WIRES DOWN
            BLOCKING HIGH STREET.

0246 PM     TSTM WND DMG     KEENE                   42.95N  72.30W
08/21/2011                   CHESHIRE           NH   CO-OP OBSERVER

            NUMEROUS REPORTS THROUGHOUT DOWNTOWN KEENE OF MULTIPLE
            LARGE TREE LIMBS DOWN OBSTRUCTING SIDEWALKS AND ROADS.
            ONE TREE STRUCK BY LIGHTNING AND ANOTHER TREE DOWN
            ACROSS A PORTION OF A HOUSE.

0352 PM     TSTM WND DMG     HARTFORD                41.77N  72.68W
08/21/2011                   HARTFORD           CT   AMATEUR RADIO

            LARGE TREE DOWN ON HOUSE ON PLINY STREET

0758 PM     TSTM WND DMG     PLAINFIELD              42.52N  72.92W
08/21/2011                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON ROUTE 116

&&

EVT
Local storm report, Aug 21, 8:09 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
809 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     PLAINFIELD              42.52N  72.92W
08/21/2011                   HAMPSHIRE          MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ON ROUTE 116...ROAD CLOSED

&&

CORRECTED EVENT TIME

EVT
Local storm report, Aug 21, 10:12 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1012 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND DMG     KEENE                   42.95N  72.30W
08/21/2011                   CHESHIRE           NH   LAW ENFORCEMENT

            LARGE LIMBS DOWN BLOCKING WASHINGTON AND MECHANIC
            STREETS IN DOWNTOWN KEENE

0228 PM     TSTM WND DMG     WESTMORELAND            42.97N  72.45W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH VILLAGE ROAD

0229 PM     TSTM WND DMG     SURRY                   43.05N  72.33W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREE DOWN ACROSS ROAD ON ROUTE 12A NEAR FIRE STATION

0235 PM     TSTM WND DMG     WALPOLE                 43.08N  72.43W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON KINGSBURY ROAD. LARGE LIMBS
            DOWN ON COUNTY ROAD.

0237 PM     TSTM WND DMG     ALSTEAD                 43.15N  72.37W
08/21/2011                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN ON WIRES ON ROUTE 12A. TREES AND WIRES DOWN
            BLOCKING HIGH STREET.

0246 PM     TSTM WND DMG     KEENE                   42.95N  72.30W
08/21/2011                   CHESHIRE           NH   CO-OP OBSERVER

            NUMEROUS REPORTS THROUGHOUT DOWNTOWN KEENE OF MULTIPLE
            LARGE TREE LIMBS DOWN OBSTRUCTING SIDEWALKS AND ROADS.
            ONE TREE STRUCK BY LIGHTNING AND ANOTHER TREE DOWN
            ACROSS A PORTION OF A HOUSE.

0352 PM     TSTM WND DMG     HARTFORD                41.77N  72.68W
08/21/2011                   HARTFORD           CT   AMATEUR RADIO

            LARGE TREE DOWN ON HOUSE ON PLINY STREET

0750 PM     TSTM WND DMG     PLAINFIELD              42.52N  72.92W
08/21/2011                   HAMPSHIRE          MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ON ROUTE 116...ROAD CLOSED

&&

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:44 AM EDTSpecial Marine WarningBOX46 min
Aug 22, 2:27 AM EDTSpecial Marine WarningBOX48 min
Aug 22, 3:14 AM EDTSpecial Marine WarningBOX61 min
Aug 22, 5:18 AM EDTSpecial Marine WarningBOX57 min

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.